Cranial-spinal Radiation or Temozolomide?

5 Posts | Page(s): 1 

Cranial-spinal Radiation or Temozolomide?

by Trixieanne on Sun Oct 09, 2005 12:00 AM

Quote | Reply
Hi there, Does anyone know anything about cranial-spinal radiation...specifically the long-term side effects? My daughter has a pilocytic astrocytoma in her brain, which was operated on and then radiated in 2001. She was diagnosed with a tumour in the base of her spine this August. After surgery at the beginning of September and a full spine and brain MRI, they discovered another smell timour in the centre of her back. We have been offered either cranial-spinal radiation or the chemo drug, Temozolomide. We don't know what to do and are searching for help wherever we can get it. Thye say she is very unusual as they didn't expect any more of the tumours. It's a Grade 1 astrocytoma, but cells seem to have escaped and are obviously growing. Looking forward to some answers. Pat.

cs Radiation or Temozolomide

by Debi_H on Tue Oct 11, 2005 12:00 AM

Quote | Reply
While I can't answer your direct question, i can provide you a little info about Temozolomide. My 38 year old husband was diagnosed with an oligodendroglioma (brain tumor) 2 years ago. He took this drug for about 13 months and had NO side effects what so ever. It also didn't lower his blood counts during the treatment either. At least this may help answer 1 piece of the puzzle for you. Sorry I wasn't able to help with the bigger question. Good luck, Debi

cs Radiation or Tomozolomide

by Trixieanne on Tue Oct 11, 2005 12:00 AM

Quote | Reply
Thank you Debi for your reply...every little bit helps. We're still agonising, there's just so much to weigh. Thanks again, Pat

Cranial

by Garland on Wed Oct 12, 2005 12:00 AM

Quote | Reply
Do they give you and experience results with the Temodar. It is usually used for GBM but may be used for your situation. If you can get any info on results it will be a lot less invasive and it has good results with GBM. Its part of the standard treatment.

Radx or Temodar

by Luvingwife on Thu Oct 13, 2005 12:00 AM

Quote | Reply
Pat: I can tell you what I have learned from our experience. External beam radx (to left frontal lobe) gave some side effects of fatigue and loss of hair during & immediately following treatments. Fatigue resolved and the hair came back. Temodar (regimen was 5 days on / 23 days off for 6 months)gave side effects of fatigue, some low blood counts, constipation (easily dealt with by Senecot), bad taste for certain foods. As you can see, very minimal side effects for us. Take the temodar EXACTLY as directed and use what they give you to combat nausea. Hubby has glioblastoma multiforme, diax 5/2004. He is still very strong, some short term memory loss (from radx) but working every day. Very good quality of life considering the diagx. Good luck Luving wife
5 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.